Alert archive / Indiana / Flash Flood Warnings in 2013

Flash Flood Warning 34, NWS Wilmington, OH

August 31, 2013Ripley County, Indiana

NWS Wilmington, OH issued this flash flood warning at Aug 31, 2013, 6:53 PM EDT for Ripley County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2013, 6:53 PM EDT (22:53 UTC)
Expired
Aug 31, 2013, 10:00 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Ripley County, IN

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WGUS51 KILN 312253
FFWILN
INC137-010200-
/O.NEW.KILN.FF.W.0034.130831T2253Z-130901T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RIPLEY COUNTY IN SOUTHEAST INDIANA...

* UNTIL 1000 PM EDT.

* AT 652 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
  VERY HEAVY RAIN ACROSS THE WARNED AREA. HEAVY RAIN CONTINUES TO   
FALL WITH ANOTHER 1 TO 2 INCHES POSSIBLE. RUNOFF FROM THIS   
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  VERSAILLES...MILAN AND OSGOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3900 8545 3920 8545 3920 8544 3922 8540
      3917 8510 3893 8514 3893 8520 3891 8521
      3891 8545 3899 8546

$$
LATTO
1 follow-up statement
168 
WGUS71 KILN 010156
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
956 PM EDT SAT AUG 31 2013

INC137-010204-
/O.EXP.KILN.FF.W.0034.000000T0000Z-130901T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY IN-
956 PM EDT SAT AUG 31 2013

...THE FLASH FLOOD WARNING FOR RIPLEY COUNTY WILL EXPIRE AT 1000 PM
EDT...

HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE A 
THREAT. AT THIS TIME LAW ENFORCEMENT OFFICIALS HAVE NOT REPORTED 
ADDITIONAL FLOODING...HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS 
ARE EXPECTED TO MOVE INTO THE REGION OVERNIGHT. IF THESE STORMS 
PERSIST...ADDITIONAL WARNINGS OR ADVISORIES MAY BE POSSIBLE.

PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.

LAT...LON 3900 8545 3920 8545 3920 8544 3922 8540
      3917 8510 3893 8514 3893 8520 3891 8521
      3891 8545 3899 8546

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:44 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 31, 3:44 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT SAT AUG 31 2013

.SYNOPSIS...
SUBTLE DISTURBANCES MOVING ACROSS A WEAK FRONTAL BOUNDARY WILL
COMBINE WITH A WARM AND HUMID AIRMASS TO PRODUCE PERIODS OF SHOWERS
AND THUNDERSTORMS THROUGH SUNDAY. A COLD FRONT APPROACHING THE
AREA SUNDAY NIGHT INTO EARLY MONDAY MAY BRING ADDITIONAL CHANCES
FOR PRECIPITATION. BEHIND THE FRONT MONDAY...COOLER AND DRIER AIR
WILL MOVE INTO THE REGION.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A FRONTAL BOUNDARY LAYING NEARLY STATIONARY EXTENDS FROM CHICAGO
SOUTHEASTWARD ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA.
SOUTH OF THIS BOUNDARY...TEMPERATURES ARE CLIMBING NEAR 90. NORTH
OF THIS BOUNDARY...TEMPERATURES ARE IN THE LOWER TO MIDDLE 80S.
ALONG THIS BOUNDARY...A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS
BEEN PERSISTENTLY MOVING SOUTHEASTWARD AND IS NOW MOVING INTO THE
ILN FORECAST AREA. THIS CLUSTER IS EXPECTED TO CONTINUE
SOUTHEASTWARD WITH A TENDENCY TO BUILD SOUTHWARD WITH TIME...INTO
THE BETTER INSTABILITY. FLOW IS VERY WEAK...SO ANY SEVERE WEATHER
WILL LIKELY BE ISOLATED. THE MAIN AREA OF CONCERN FOR ANY SEVERE
WEATHER WILL BE ACROSS THE SOUTHWEST WHERE THE GREATEST
INSTABILITY IS LOCATED. THESE SEVERE THREATS WILL BE DOWNBURST
WINDS AND LARGE HAIL. HEAVY RAINFALL COULD BE A THREAT FROM THIS
AFTERNOON THROUGH TONIGHT DUE TO THE SLOW MOVING NATURE OF THESE
STORMS AND PWAT VALUES INCREASING FROM 1.5 TO 2 INCHES THIS
AFTERNOON INTO TONIGHT. HEAT INDICES ARE ALSO IN THE MIDDLE TO
UPPER 90S ACROSS THE SOUTHWEST THIS AFTERNOON. WILL HIGHLIGHT
THESE THREATS IN THE HWO.

UPSTREAM...ADDITIONAL SHOWERS AND THUNDERSTORMS CLUSTERS OVER
NORTHERN ILLINOIS ASSOCIATED WITH A WEAK DISTURBANCE INTERACTING
WITH THE FRONTAL BOUNDARY WILL APPROACH OUR AREA LATER THIS
EVENING. WITH PWAT VALUES NEARLY 2 INCHES ADVECTING NORTH AND
EASTWARD THIS EVENING AHEAD OF THESE CLUSTERS...CONVECTION SHOULD
HOLD TOGETHER INTO THE LATE EVENING HOURS AND POSSIBLY OVERNIGHT
AS THE DISTURBANCE CROSSES THE ILN FORECAST AREA. THEREFORE AM
KEEPING CHANCE POPS THROUGHOUT THE MAJORITY OF THE NIGHTTIME
PERIOD. WITH PLENTY OF CLOUD COVER EXPECTED AND A WARM AIRMASS IN
PLACE...LOWS WILL NOT DROP BELOW 70 IN MOST LOCATIONS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
ONGOING CONVECTION ASSOCIATED WITH THE PREVIOUSLY MENTIONED WEAK
DISTURBANCE IS EXPECTED TO BE EAST OF OUR AREA BY SUNRISE SUNDAY.
THE HIGH PWAT FIELD IS EXPECTED TO LINGER ACROSS AT LEAST THE
EASTERN PORTIONS OF THE FORECAST AREA INTO THE DAYTIME WHILE A
SHORTWAVE DROPS SOUTHEASTWARD ACROSS THE GREAT LAKES. THE
COMBINATION OF DAYTIME INSTABILITY...A FRONTAL BOUNDARY IN THE
VICINITY...AND THE INCREASING SHORTWAVE ENERGY ACROSS OUR AREA
SHOULD PRODUCE SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING....PRIMARILY ACROSS THE SOUTHEASTERN HALF OF THE FORECAST
AREA. TEMPERATURES SOUTH OF THE FRONTAL BOUNDARY WILL RISE INTO
THE UPPER 80S TO LOWER 90S WHILE RISING INTO THE MIDDLE 80S NORTH
OF THE BOUNDARY. DEWPOINTS IN THE LOWER 70S ACROSS THE SOUTHWEST
COMBINING WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S...EXPECT
HEAT INDICES TO ONCE AGAIN RISE INTO THE MIDDLE TO UPPER 90S.
ALTHOUGH WIND SHEAR WILL REMAIN WEAK SUNDAY AFTERNOON...STRONGER
UPDRAFTS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. WILL
HIGHLIGHT THESE SEVERE THREATS AS WELL AS THE HEAT IN THE HWO.

LOW PRESSURE WILL PASS NORTH OF OUR AREA ALONG WITH THE UPPER
TROUGH SUNDAY EVENING. THIS WILL BRING A COLD FRONT ACROSS OUR
AREA STARTING SUNDAY NIGHT. A SECONDARY SPIKE OF PWAT VALUES ARE
BEING INDICATED IN THE MODELS SUNDAY NIGHT JUST AHEAD OF THE FRONT
WHERE PRE-FRONTAL FORCING IS OCCURRING. HOWEVER...THE LOSS OF
DAYTIME HEATING WILL PROBABLY KEEP WIDESPREAD CONVECTION FROM
OCCURRING. THEREFORE AM FORECASTING IN THE 40 POP RANGE FOR SUNDAY
NIGHT INTO THE FIRST PORTIONS OF THE DAY MONDAY AS THE FRONT MOVES
ACROSS THE AREA.

BEHIND THE FRONT...COOLER AND DRIER AIR WILL BEGIN TO MAKE ITS WAY
INTO OUR AREA. THIS COOLER AIRMASS WILL AFFECT THE NORTHWESTERN
ZONES FIRST MONDAY MORNING...SPREADING SOUTHEASTWARD THROUGH THE DAY
MONDAY. EXPECT HIGHS TO RANGE FROM NEAR 80 ACROSS THE NORTHERN
ZONES TO THE MIDDLE 80S ACROSS THE SOUTH. BY MONDAY EVENING
NOTABLY COOLER AND DRIER CONDITIONS WILL BE FELT ACROSS ALL ZONES.
THE COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE REGION
MONDAY NIGHT WITH TEMPERATURES MONDAY NIGHT DROPPING INTO THE 50S
ACROSS MOST LOCATIONS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE LONGWAVE PATTERN THROUGH THIS PERIOD CONTINUES TO BE STABLE WITH
ABOVE AVERAGE AGREEMENT IN VARIOUS DETERMINISTIC RUNS OF
ECMWF/GFS/CMC AND THEIR ENSEMBLE MEANS. IT CONTINUES TO BE A FAIRLY
AMPLIFIED PATTERN WITH THE LONGWAVE /HOT/ RIDGE IN THE ROCKIES AND A
TROUGH IN THE EASTERN CONUS. AN IMPORTANT FEATURE IS A CLOSED LOW
OFF THE PAC NW COAST THAT SHOULD KICK INLAND INTO THE NRN ROCKIES
LATE IN THE WEEK. THERE IS TIMING/DISCREPANCY ISSUES WITH THIS
FEATURE...WHICH HAS EFFECTS ON HOW FAST OR SLOW HEIGHTS RISE ON THE
BACKSIDE OF THE ERN CONUS TROUGH.  THIS INDUCES SOME UNCERTAINTY ON
RAIN CHANCES AND HOW FAST TO WARM THE AREA NEXT WEEKEND.

UNTIL THEN...STRONG SHORTWAVE MOVING THROUGH SERN CANADA WILL SERVE
TO LOWER HEIGHTS ENOUGH TO ALLOW THE COLD FRONT FROM MONDAY TO EXIT
TO THE SOUTHEAST...SETTING UP A DRY/SUNNY/COOL PERIOD FOR
TUES/WED/THURS/FRI. TEMPS THIS PERIOD SHOULD RUN SLIGHTLY BELOW
NORMAL BUT MORE IMPORTANTLY THE LOW LEVEL MOISTURE FIELD WILL BE
BELOW NORMAL AND THUS EXPECT DEW POINTS TO BE LARGELY IN THE
50S...PERHAPS TOUCHING 60 LATER IN THE WEEK...AND IN THE MORNINGS
WHEN DEW INITIALLY BURNS OFF.  THERE/S A SIGNAL OF A WEAK SHORTWAVE
AND FRONTAL PASSAGE IN THE THURS TIMEFRAME - EXPECT THIS TO BE A DRY
PASSAGE WITH LITTLE IF ANY SENSIBLE WX IMPACTS.  AM SURE MOST
MORNINGS WILL HAVE BOUTS OF FOG IN THIS TIMEFRAME.

HEADING INTO NEXT WEEKEND...DEPENDING HOW FAST THE PAC NW CLOSED LOW
COMES ASHORE WILL TELL HOW FAST TO RISE HEIGHTS DOWNSTREAM OVER THE
GREAT LAKES AND BEGIN TO RETURN A WARMER/MORE MOIST AIRMASS.  THE
31.12Z GFS SLOWED DOWN THIS FEATURE AND THUS ALLOWED A STRONGER WAVE
TO LOWER HEIGHTS AGAIN NEXT WEEKEND WITH A COLD FRONT/RAIN THREAT ON
SATURDAY...AND NOT READY TO GO YET ON THAT SIGNAL. SO HAVE
MAINTAINED A DRY FORECAST...BUT WITH CAUTION ON THE FRI/SAT PORTION
OF THE FORECAST THAT WILL NEED TO BE RESOLVED IN TERMS OF DEGREE OF
WARMING AND THREAT OF RAIN.  SO MUCH HOT AIR IS BUILT UNDER THE DEEP
LAYER RIDGE TO THE WEST...THAT ANY EXTENSION OF THIS INTO THE OHIO
VALLEY ON A SHORT TERM BASIS MAY REALLY BOOST TEMPS QUICKLY NEXT
WEEKEND. SO HAVE WARMED EACH DAY INCREMENTALLY AFTER WED...NOTING
NEXT WEEKEND MAY BE WARMER THAN FCST IF PAC NW CYCLONE IS ON THE
QUICKER END OF THE SPECTRUM.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THUNDERSTORMS DEVELOPING IN AN UNSTABLE AIRMASS...AIDED BY SHORT
WAVE ENERGY ALONG A FRONTAL BOUNDARY...WILL AFFECT TAF SITES. DAY
CMH AND LCK APPEAR MOST AT RISK FOR ORGANIZED CONVECTION TODAY SO
WENT WITH TEMPO GROUPS CONTAINING MVFR CONDITIONS FOR A COUPLE OF
HOURS THIS AFTERNOON. WILL MONITOR WEATHER APPROACHING OTHER SITES
CVG LUK AND ILN FOR POSSIBLE SIMILAR CONDITIONS.

ONCE CONVECTION WEAKENS OVERNIGHT WITH LOSS OF DAYTIME
HEATING...BR MAY FORM AT LUK AND ILN. THUNDERSTORMS WILL BE
POSSIBLE AGAIN ON SUNDAY AFTERNOON IN THE SLOWLY EVOLVING WEATHER
REGIME.

OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...BINAU
AVIATION...CONIGLIO
Hazardous weather outlook, Aug 31, 3:51 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT SAT AUG 31 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-012000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
351 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE
HAIL CAN NOT BE RULED OUT GIVEN HIGH INSTABILITY. ALSO...THE
ATMOSPHERE WILL BE VERY MOIST...SO LOCALLY HEAVY RAIN WILL OCCUR
WITHIN THE STRONGER STORMS. THIS MAY RESULT IN LOCALIZED
FLOODING.

HIGH TEMPERATURES IN THE UPPER 80S TO THE LOWER 90S COMBINED WITH
THE HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE MID AND
UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON. ISOLATED
SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL
BEING THE PRIMARY THREATS.

IT WILL REMAIN VERY WARM AND MUGGY ON SUNDAY. HIGHS IN THE UPPER
80S TO THE LOWER 90S...ALONG WITH HIGH HUMIDITY...WILL PUSH HEAT
INDEX VALUES INTO THE MID AND UPPER 90S ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 31, 4:15 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT SAT AUG 31 2013

INZ059-066-OHZ060-070-071-312100-
UNION IN-FRANKLIN IN-BUTLER OH-PREBLE OH-WARREN OH-
415 PM EDT SAT AUG 31 2013

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN WARREN...
SOUTHERN PREBLE...BUTLER...NORTHEASTERN FRANKLIN AND SOUTHEASTERN
UNION COUNTIES THROUGH 500 PM EDT...

AT 411 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR COLLEGE
CORNER...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OXFORD...CAMDEN...
MIDDLETOWN AND HAMILTON.

ALSO...LAKE LAKENGREN...MUTTONVILLE...REILY...ST. CHARLES...
SOMERVILLE...MCGONIGLE...LAYHIGH...COLLINSVILLE...MILLVILLE AND WEST
ELKTON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3971 8473 3963 8448 3959 8448 3959 8436
      3957 8428 3930 8458 3931 8465 3951 8498
Special weather statement, Aug 31, 4:37 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EDT SAT AUG 31 2013

KYZ090-094-095-312115-
OWEN KY-GALLATIN KY-GRANT KY-
437 PM EDT SAT AUG 31 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT...SOUTHERN
GALLATIN AND OWEN COUNTIES THROUGH 515 PM EDT...

AT 432 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM GLENCOE TO OWENTON TO MONTEREY...MOVING EAST AT 15
MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILLIAMSTOWN AND DRY
RIDGE.

ALSO...EAGLE HILL...MONTEREY...NEEDMORE...HOLBROOK...TWIN BRIDGES...
ELK LAKE...BEECHWOOD...HARMONY...STEWARTSVILLE AND LAWRENCEVILLE ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3837 8490 3839 8490 3842 8489 3843 8493
      3842 8495 3844 8497 3847 8496 3848 8497
      3856 8492 3873 8490 3872 8452 3856 8456
      3842 8464 3836 8471 3833 8478

LATTO
Special weather statement, Aug 31, 4:59 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT SAT AUG 31 2013

INZ066-073>075-KYZ091>093-OHZ070>072-077>080-312145-
OHIO IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-KENTON KY-BOONE KY-
CAMPBELL KY-BROWN OH-BUTLER OH-CLINTON OH-HAMILTON OH-WARREN OH-
CLERMONT OH-HIGHLAND OH-
459 PM EDT SAT AUG 31 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLAND...
NORTHERN CLERMONT...WARREN...HAMILTON...SOUTHWESTERN CLINTON...
SOUTHERN BUTLER...NORTHWESTERN BROWN...CAMPBELL...BOONE...NORTHERN
KENTON...NORTHEASTERN RIPLEY...DEARBORN...SOUTHERN FRANKLIN AND OHIO
COUNTIES THROUGH 545 PM EDT...

AT 455 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM STATE ROUTE 63 AT STATE ROUTE 741 TO ALERT TO
HAMBURG...MOVING SOUTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATESVILLE...
FAIRFIELD...LEBANON...MASON...WEST CHESTER...COLERAIN TOWNSHIP...
FOREST PARK...KINGS ISLAND...SHARONVILLE...HARRISON...MORROW...
MILAN...BLUE ASH...READING AND LOVELAND.

ALSO...NEW TRENTON...SAINT PETER...BALLSTOWN...BECKETT RIDGE...
GENNTOWN...HAGEMAN...MAUD...PLEASANT RUN FARM...NEW HAVEN AND
PLEASANT RUN ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3927 8530 3940 8530 3935 8483 3951 8425
      3917 8360 3901 8417 3900 8510 3927 8531

ASL
Local storm report, Aug 31, 5:41 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
541 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             CHEVIOT                 39.16N 84.61W
08/31/2013  E0.25 INCH       HAMILTON           OH   CO-OP OBSERVER

            HEAVY RAIN OCCURRING. WINDS STARTING TO PICK UP.

&&

HUGHES
Special weather statement, Aug 31, 6:32 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
632 PM EDT SAT AUG 31 2013

KYZ097-099-OHZ071-072-078>081-312300-
MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-CLINTON OH-WARREN OH-
CLERMONT OH-HIGHLAND OH-
632 PM EDT SAT AUG 31 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HIGHLAND...CLERMONT...SOUTHEASTERN WARREN...SOUTHWESTERN CLINTON...
BROWN...WESTERN ADAMS...NORTHEASTERN BRACKEN AND EXTREME NORTHERN
MASON COUNTIES THROUGH 700 PM EDT...

AT 630 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FORT ANCIENT TO BATAVIA TO HIGGINSPORT...MOVING EAST
AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GEORGETOWN...
BLANCHESTER...WEST UNION...MOUNT ORAB AND LYNCHBURG.

ALSO...BUTLERVILLE...OWENSVILLE...FEESBURG...MIDDLEBORO...
NEWTONSVILLE...STONEY POINT...EDENTON...HAMERSVILLE...CLARKSVILLE AND
DOVER ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3874 8407 3905 8432 3947 8421 3943 8376
      3906 8375 3874 8343

ASL
Local storm report, Aug 31, 6:43 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
643 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     FLASH FLOOD      10 SSW CONNERSVILLE     39.52N 85.21W
08/31/2013                   FRANKLIN           IN   LAW ENFORCEMENT

            HIGH WATER REPORTED. TREES/POWER LINES DOWN.

0525 PM     TSTM WND DMG     LAUREL                  39.50N 85.19W
08/31/2013                   FRANKLIN           IN   LAW ENFORCEMENT

            TREES DOWN NW-NE PART OF COUNTY

&&

HUGHES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:32 PM EDTSpecial Weather StatementILNUnion28 min
Aug 31, 4:00 PM EDTSpecial Weather StatementILNFayette, Franklin, Union30 min
Aug 31, 4:32 PM EDTAreal Flood AdvisoryILNFayette, Franklin3 hr
Aug 31, 4:44 PM EDTFlash Flood WarningILNFayette, Franklin3 hr
Aug 31, 4:59 PM EDTSpecial Weather StatementILNDearborn46 min
Aug 31, 5:53 PM EDTSevere Thunderstorm WarningILNOhio, Switzerland52 min
Aug 31, 6:04 PM EDTAreal Flood AdvisoryILNDearborn, Ohio, Ripley, Switzerland3 hr
Aug 31, 7:56 PM EDTAreal Flood AdvisoryILNSwitzerland3 hr

Nearby

Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.